MAUDE Adverse Event Report: BARD ACCESS SYSTEMS POWERPICC SV CATHETER 3F FULL TRAY (SINGLE-LUMEN); CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS

BARD ACCESS SYSTEMS POWERPICC SV CATHETER 3F FULL TRAY (SINGLE-LUMEN); CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS
Model Number 3173108
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 07/24/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The information provided by bard represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bard.The manufacturer has received the sample and will evaluate.Results are expected soon.A lot history review (lhr) review is not possible, as no manufacturing lot number has been provided by the complainant.
 
Event or Problem Description
It was reported that the picc was placed in the cath lab on (b)(6) 2018.It was stated that the picc broke/tore externally by the hub on (b)(6) 2018.The catheter was removed and replaced.The patient had to be transported to or and undergo anesthesia in order to have the picc replaced due to his complex cardiac condition.
 
Additional Manufacturer Narrative
The following were reviewed as part of this investigation: patient severity, frequency analysis, applicable previous investigation(s), sample (if available), applicable fmea documents, labeling, and applicable manufacture records.Based on a review of this information, the following was concluded: the complaint of split near the hub is confirmed; however, the exact cause is unknown.One 3 fr single lumen powerpicc sv was returned for evaluation.An initial visual observation showed a large amount of blood residue within the extension leg.A split was observed in the extension tubing just within the distal end of the luer connector hub.The ink on the extension tubing was observed to be worn and faded.The sample was flushed with a 12 ml syringe of water and a leak was observed emanating from the split in the extension tubing.A microscopic observation revealed the fracture surface of the split was rough and exhibited cracks/fissures and beach marks, which are typical of material fatigue; however the exact cause of the split is unknown at this time, and could not be confirmed as a deficiency in product manufacture or a deficiency while under correct product use.Possible contributing factors include material fatigue and mishandling by patient or clinician.A lot history review (lhr) review is not possible, as no manufacturing lot number has been provided by the complainant.
 
Event or Problem Description
It was reported that the picc was placed in the cath lab on (b)(6) 2018.It was stated that the picc broke/tore externally by the hub on (b)(6) 2018.The catheter was removed and replaced.The patient had to be transported to operating room and undergo anesthesia in order to have the picc replaced due to his complex cardiac condition.

Brand Name
POWERPICC SV CATHETER 3F FULL TRAY (SINGLE-LUMEN)
Common Device Name
CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS
Manufacturer (Section D)
BARD ACCESS SYSTEMS
605 n. 5600 w.
salt lake city UT 84116
MDR Report Key7807701
Report Number3006260740-2018-02183
Device Sequence Number11141396
Product Code LJS
UDI-Device Identifier00801741027529
UDI-Public(01)00801741027529
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K102159
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Device Explanted Year2018
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 09/27/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number3173108
Device Catalogue Number3173108
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/13/2018
Event Location Hospital
Initial Date Received by Manufacturer 08/13/2018
Supplement Date Received by Manufacturer08/28/2018
Initial Report FDA Received Date08/22/2018
Supplement Report FDA Received Date09/27/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age8 MO